MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
Related manufacturer report numbers: 3003306248-2023-05049 and 3003306248-2023-05048 it was reported that a centrimag motor failed when in use on a patient.The flow was not registering and alarmed for no flow.The motor was exchanged, as well as the console, and flow probe.
 
Additional Manufacturer Narrative
This event occurred at (b)(6) hospital in (b)(6), united kingdom.Manufacturer's investigation conclusion: the reported event of a blank flow was confirmed via analysis of the downloaded log file; however, the issue was not reproduced during testing of the returned centrimag flow probe.The log file contained approximately 1 day of relevant data ((b)(6) 2023 per the timestamp).Throughout the log file, the system was observed to be operating the motor at a speed of approximately 2900 revolutions per minute and a flow of approximately 3.2 liters per minute (lpm).On (b)(6) 2023 at 11:53, the flow was observed to gradually decrease from approximately 3.2 lpm to approximately 2.7 lpm.The log file then captured a f3: flow below minimum alarm on (b)(6) 2023 at 11:54 due to the flow dropping below the set flow threshold.On (b)(6) 2023 at 11:55 a f2: flow signal interrupted alarm activated, causing the patient¿s flow value to read as 0 lpm.These alarms were muted and cleared within a minute of activating and correlated to fault flags that may indicate a potential communication issue.The alarms did not affect the system¿s ability to operate the motor at the set speed.The returned centrimag flow probe (serial number: (b)(6)) was evaluated at alongside known working test centrimag equipment, and the returned centrimag console and motor for an extended period of time without any issues or atypical alarms produced, including when the cable was manipulated by hand.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed, and the records revealed that the centrimag flow probe, serial number (b)(6), was manufactured in accordance with manufacturing and quality assurance specifications.The 2nd generation centrimag system operating manual section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 12.1 ¿ "appendix i ¿ 2nd generation centrimag primary console alarms and alerts" cover all alarms (auditory and visual), including flow related alarms, and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file in this event.
 
Event or Problem Description
It was reported that the exchange of the equipment resolved the issue.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key17494168
Report Number3003306248-2023-05050
Device Sequence Number7821866
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public7640135140108
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown